Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS JSJ
NWS JSJ issued this flash flood warning at May 18, 2010, 7:25 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2010, 7:25 AM CDT (12:25 UTC)
- Expired
- May 18, 2010, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 21 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
173
WGCA52 TJSJ 181225
FFWSJU
PRC151-181515-
/O.NEW.TJSJ.FF.W.0030.100518T1225Z-100518T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
825 AM AST TUE MAY 18 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
YABUCOA
* UNTIL 1115 AM AST
* AT 820 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SHOWERS AND ISOLATED THUNDERSTORMS...SOME WITH VERY
HEAVY RAIN AFFECTING THIS MUNICIPALITY. IN ADDITION...U.S.G.S. RIVER
SENSORS INDICATED THAT THE LEVELS OF RIO GUAYANES AT CENTRAL ROIG
WERE RISING RAPIDLY AND WILL GO PAST FLOOD STAGE WITHING THE NEXT 15
MINUTES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1807 6579 1804 6584 1805 6592 1807 6599
1809 6598
$$
BCS/FC
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
063
WGCA72 TJSJ 181520
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1120 AM AST TUE MAY 18 2010
PRC151-181521-
/O.EXP.TJSJ.FF.W.0030.000000T0000Z-100518T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YABUCOA PR-
1120 AM AST TUE MAY 18 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 AM AST FOR YABUCOA
MUNICIPALITY...
DOPPLER RADAR INDICATED THAT THE HEAVY RAIN WHICH AFFECTED THIS AREA
HAD DISSIPATED...AND ONLY SCATTERED LIGHT TO MODERATE RAIN SHOWERS
ARE EXPECTED ACROSS THIS AREA. THE RIO GUAYANES AT CENTRAL ROIG WAS
BEGINNING TO RECEDE...BUT THE RIVER LEVEL REMAINS IN ACTION STAGE.
FOR THAT REASON...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS
IN EFFECT FOR THE MUNICIPALITY OF YABUCOA AND THE SOUTHEASTERN
MUNICIPALITIES THROUGH 1145 AM AST.
LAT...LON 1807 6579 1804 6584 1805 6592 1807 6599
1809 6598
$$
ER
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 18, 3:35 AM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 18, 3:35 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 435 AM AST TUE MAY 18 2010 .SYNOPSIS...UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE MAINLY NORTH OF THE LOCAL ISLANDS THROUGH AT LEAST WEDNESDAY. THESE FEATURES WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE TO INDUCE THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE FA DURING THE NEXT FEW DAYS. && .DISCUSSION...A MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE NORTHEAST CARIBBEAN UNTIL AT LEAST WEDNESDAY. IN FACT...THE DOPPLER RADAR DETECTED SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE U.S. VIRGIN ISLANDS...CULEBRA...VIEQUES AND ACROSS THE EASTERN AND SOUTHEASTERN SECTIONS OF PUERTO RICO OVERNIGHT AND EARLY THIS MORNING. THE GFS FORECAST SOUNDING INDICATED PWAT VALUES ABOVE 2.0 INCHES FOR THE NEXT FEW DAYS. LATEST MIMIC-TPW IMAGES ALSO SUGGEST THAT ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO ADVECT ACROSS THE REGION FROM THE EAST AND SOUTHEAST TODAY AND TONIGHT. THUS...EXPECT ADDITIONAL PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING...WITH THE POTENTIAL FOR LOCALIZED FLASH AND RIVER FLOODING TODAY AND TONIGHT. A SHORT-LIVED DRY TREND IS EXPECTED BY LATE WEDNESDAY THROUGH AT LEAST EARLY THURSDAY...WITH MOISTURE INCREASING AGAIN LATE THURSDAY AND FRIDAY. A WEAK HIGH PRESSURE SYSTEM AT THE MIDDLE LEVELS OF THE ATMOSPHERE WILL AID TO INHIBIT THE DEVELOPMENT OF STORMS WITH HIGH ECHO TOPS TODAY. LOOKING WELL AHEAD...THE GFS DEVELOPS TWO AREAS OF LOW PRESSURE... ONE JUST TO THE NORTH OF PUERTO RICO AND THE OTHER OFF THE COAST OF CENTRAL AMERICA BY LATE FRIDAY. THE FIRST ONE WILL MOVE SLOWLY TO THE NORTH NORTHEAST...MAINTAINING A HUMID SOUTHEAST LOW LEVEL WIND FLOW ACROSS THE FA UNTIL THE UPCOMING WEEKEND. THE SECOND ONES WILL MOVE TO THE NORTHEAST FROM THE WESTERN CARIBBEAN ACROSS CUBA AND HISPANIOLA AS A STRONG LOW PRESSURE SYSTEM BY THE END OF THE MONTH. STAY TUNED. && .AVIATION...SHOWERS AND THUNDERSTORM WILL CONTINUE ACROSS TISX..TIST AND TJSJ AT LEAST UNTIL 18/14Z. INTERMITTENT PERIODS OF MVFR TO IFR CONDITIONS AND MOUNTAIN OBSCURATION WILL DEVELOP AFTER 18/17Z IN SHRA AND TSRA...OVER TJMZ...TJBQ. AFTER 19/01...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS MOST OF THE TAF SITES. LLVL WIND FLOW WILL REMAIN ESE AT 10-20KTS...WITH SOME HIGHER GUSTS ESPECIALLY NEAR SHOWERS AND THUNDERSTORMS. && .MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST WEDNESDAY. THERE IS A PRECAUTIONARY STATEMENT FOR MOST OF THE LOCAL COASTAL WATERS TODAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 77 91 77 / 50 40 40 30 STT 87 78 88 80 / 50 40 40 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 71/72
Hazardous weather outlook, May 18, 6:00 AM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 700 AM AST TUE MAY 18 2010 AMZ710>745-PRZ001>013-191100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 700 AM AST TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WEST AND INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON. SOME RAINS COULD BE LOCALLY HEAVY AND MAY INDUCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AVAILABLE MOISTURE WILL COMBINE WITH DAYTIME HEATING AND OROGRPAHIC EFFECTS TO PRODUCE SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS EACH AFTERNOON ACROSS THE WESTERN INTERIOR AND WEST SECTION OF PUERTO RICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. AMZ715-725-VIZ001-002-191100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 700 AM AST TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE LOCAL ISLANDS FROM TIME TO TIME. SOME RAINS COULD BE LOCALLY HEAVY AND MAY INDUCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:46 PM CDT | Areal Flood Advisory | JSJ | 59 min | |
| May 18, 2:54 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 18, 4:51 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| May 18, 6:50 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.